Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 227, NWS Jackson, MS

June 4, 2007Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2007, 9:24 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2007, 9:24 PM CDT (02:24 UTC)
Expired
Jun 4, 2007, 10:15 PM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Morehouse Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 050223
SVRJAN
LAC067-123-050315-
/O.NEW.KJAN.SV.W.0227.070605T0224Z-070605T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 1015 PM CDT

* AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JONES...OR ABOUT 11 MILES SOUTH OF WILMOT...AND MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAK GROVE BY 955 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3280 9153 3285 9172 3301 9165 3294 9131
      3288 9130 3287 9134 3277 9134 3274 9135
      3274 9141

$$

OLB
1 follow-up statement
000 
WWUS54 KJAN 050300
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT MON JUN 4 2007

LAC067-050309-
/O.CAN.KJAN.SV.W.0227.000000T0000Z-070605T0315Z/
MOREHOUSE LA-
959 PM CDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR MOREHOUSE PARISH IS
CANCELLED...

LAT...LON 3280 9153 3281 9153 3296 9144 3294 9131
      3288 9130 3287 9134 3277 9134 3274 9135
      3274 9141

$$

LAC123-050315-
/O.CON.KJAN.SV.W.0227.000000T0000Z-070605T0315Z/
WEST CARROLL LA-
959 PM CDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WEST CARROLL PARISH...

AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OAK 
GROVE...MOVING EAST AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3280 9153 3281 9153 3296 9144 3294 9131
      3288 9130 3287 9134 3277 9134 3274 9135
      3274 9141

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:58 PM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, Jun 4, 2:58 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT MON JUN 4 2007

.DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT...THE WEAK FRONT IS
STALLED SOUTH OF THE CWFA.  THIS HAS ALLOWED FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER SOUTHERN LA AND MS THIS AFTERNOON.
ACTIVITY WILL BEGIN TO DIE DOWN AROUND SUNSET.  EXPECT ANOTHER WEAK
BOUNDARY TO APPROACH FROM THE NORTHWEST AND MOVE THROUGH THE AREA
TONIGHT. THE AREA WILL CONTINUE TO SIT UNDER THE INFLUENCE OF
NORTHWEST FLOW THROUGH THE SHORT TERM.

FOR THE MOST PART...THE CWFA WILL BE SOMEWHAT DRY THROUGH THE SHORT
TERM.  THE ONLY CHANGES MADE TO POPS FROM GUI WERE TO BUMP UP FOR
ISOLATED COVERAGE IN THE EXTREME SOUTHERN PORTION OF THE CWFA WHERE
THE BOUNDARY IS STALLED.  THERE SHOULD BE ENOUGH MOISTURE OVER THIS
REGION WITH PWATS OF AN INCH OR MORE FOR THIS AREA. BUT OVERALL...ANY
ACTIVITY SHOULD BE ISOLATED AND THE MAJORITY OF THE CWFA WILL STAY
DRY THROUGH THE SHORT TERM.

HAD NO PROBLEMS WITH MAV LOW TEMPERATURES. THESE LOOKED REASONABLE
WITH A TREND OF MIDDLE 60S NORTH TO UPPER 60S SOUTH...SINCE THE
SOUTH IS WHERE THERE WILL BE MORE CLOUD COVER.  SO I ONLY MADE MINOR
ADJUSTMENTS AT A FEW SELECTED SITES.  I DID BUMP HIGH TEMPERATURES
AT A FEW SITES UP A DEGREE OR TWO FOR TUESDAY.  CONDITIONS WILL BE
SIMILAR AS WE HAVE SEEN THE PAST COUPLE OF DAYS...AND BELIEVE WE
SHOULD AT LEAST BE ABLE TO SEE TEMPERATURES APPROACH 90 ACROSS MUCH
OF THE REGION AS IN PREVIOUS DAYS. /14/

WEDNESDAY THROUGH MONDAY...NOT MUCH CHANGE FROM THE
THINKING WITH THE PREVIOUS EXTENDED FORECAST...WARMER AND MAINLY DRY
WEATHER EXPECTED THROUGH THE PERIOD. THE GFS DOES STILL HINT AT A
SHORTWAVE IN THE NORTHERN GULF LATE WEDNESDAY INTO THURSDAY AND
BLOWS UP CONVECTION OVER SOUTHEAST MISSISSIPPI/SW ALABAMA. THE ECMWF
AND NAM DO NOT HAVE SUCH A FEATURE SO WL CONTINUE TO DISCOUNT FOR
NOW. PREVIOUS DISCUSSION FOLLOWS. /22/

BY WED...HEIGHTS BEGIN TO RISE AS THE UPPER RIDGE BUILDS. THE
BUILDING RIDGE WILL CONTINUE UNTIL SAT BEFORE TOPPING OUT NEAR
592-593 DM. FOR WED-THU...THE RIDGE WILL BUILD IN RESPONSE TO A
DEEPENING TROUGH OVER THE N PLAINS AND MIDWEST. A SIGNIFICANT TROUGH
AND VERY DEEP SFC LOW WILL DEVELOP DURING THIS PERIOD LIKELY
RESULTING A SIG SVR EVENT ACROSS THAT REGION. WE WILL REMAIN DRY AS
STRONG CAP DEVELOPS OVER THE AREA UNDER INCREASING S/SW FLOW. THE
MAIN IMPACT OVER OUR AREA WILL BE BREEZY CONDITIONS WED-THU. THAT
WILL BE OUR ONLY RELIEF TO WHAT LOOKS TO BE THE WARMEST DAYS OF THE
YR. TO TOP THAT OFF...70 DEGREE SFC DEWPTS WILL MAKE AN APPEARANCE
WHICH WILL MAKE THINGS QUITE HUMID WITH 90-95 DEGREE HEAT. AS I
MENTIONED ABOVE...RISING HEIGHTS WED-THU ALONG WITH A BUILDING CAP
WILL KEEP CONVECTION AT BAY. I WILL CARRY SOME ISOLATED SHRA ACROSS
THE SE ON THU AFTERNOON AS SOME SEA BREEZE STUFF MAY MAKE IT INLAND
TO NEAR HBG. GUID IS SUGGESTING 30% POPS...BUT I NOT BUYING IT TO
MUCH AND WILL CUT TO 20%.

FOR FRI-SAT...RIDGE WILL STILL BE THE MAIN PLAYER. GUID IS OFFERING
MAINLY 10% POPS WITH 20% MIXED IN A FEW LOCATIONS. BY THIS TIME...
THE LOW LEVEL FLOW WILL REALLY DECREASE AND WE WILL LOOSE ANY
MOISTURE ADV WE PREV HAD. FOR SUN-MON...THE CENTER OF THE UPPER
LEVEL RIDGE MOVES W A BIT AND HEIGHTS LOWER A FEW DM. SOME GUID ARE
SUGGESTING A WEAK BACK DOOR FRONT MAY MOVE IN ALONG WITH INCREASE
850MB MOISTURE FROM THE E. THIS IS NOT UNCOMMON AS RIDGE CENTERS
MOVE WEST. A COUPLE OF MODEL RUNS HAVE HINTED AT THIS AND I HAVE
INCREASED POPS IN A FEW LOCATIONS...MAINLY E HALF TO 30-40% FOR SUN
AFTERNOON. WE WILL HAVE TO KEEP AN EYE ON THIS SET UP AS IT USUALLY
FAVORS SVR STORMS. TOO FAR OUT THAT THIS POINT TO MENTION IN HWO...
BUT WILL SEE HOW THINGS EVOLVE THE NEXT FEW DAYS.

AS FOR TEMPS...925-850 TEMPS GET QUITE WARM DURING THE EXTENDED...
ROUGHLY 23-25C AT 925MB AND 18-20C AT 850MB. ENSEMBLE DATA SUGGEST
1-2 STANDARD DEVIATIONS ON THOSE VALUES...THIS USUALLY RESULTS IN 5
DEGREES OR SO ABOVE NORMAL HIGHS. SO WE SHOULD EXPECT 91-95 DEGREES
EACH DAY. WE COULD SEE WARMER VALUES DO TO OUR DRY SOIL CONDITIONS.
OVERNIGHT LOWS WILL ALSO BE QUITE WARM. THE WARMEST LOOK TO BE
THU-FRI MORNINGS AS THE ARE WILL STILL HAVE 70 DEGREE SFC DEWPTS IN
PLACE ALONG WITH SOME SFC WINDS STAYING UP DURING THE NIGHT. GUID
WAS OFFERING LOWER/MID 70S AND SEE NO REASON TO DEVIATE. BY THE
WEEKEND...SFC WINDS DIE DOWN AND THE MODEL HINTS AT SOME SLIGHTLY
LOWER DEWPTS MOVING IN FROM THE SE/E. GUID HAS A MIX OF UPPER 60S TO
LOWER 70S AND HAVE FOLLOWED. THE ONLY PLACE I DID CUT WAS TVR WHICH
HAS SHOWN A TENDENCY TO GET 3-4 DEGREES COOLER WHEN WINDS BECOME
LIGHT/CALM. /CME/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
ISOLATED AFTERNOON ACTIVITY MAY BRIEFLY AFFECT SITES IN THE
SOUTH...MAINLY OVER HBG.  AFFECTS WILL BE BRIEF...AND ANY AFTERNOON
ACTIVITY SHOULD BEGIN TO DIE DOWN AROUND SUNSET.  OTHERWISE...CLOUD
COVER SHOULD REMAIN ABOVE 3K FT AND VFR CONDITIONS WILL CONTINUE
OVER THE REGION. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  89  64  92 /  10  10   7   6
MERIDIAN      64  89  64  92 /  10  10   7   5
VICKSBURG     65  91  66  92 /  10   8   7   7
HATTIESBURG   68  91  67  91 /  16  16   9  10
NATCHEZ       66  88  66  91 /  16  15   6  11
GREENVILLE    66  89  63  93 /  10   3   5   5
GREENWOOD     65  90  65  91 /  10   4   5   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 14
LONG TERM: 22
Hazardous weather outlook, Jun 4, 2:27 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT MON JUN 4 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
227 PM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FOR PORTIONS OF SOUTH
MISSISSIPPI AND NORTHEAST LOUISIANA THIS AFTERNOON AND INTO THE EARLY
EVENING HOURS...MAINLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. IN
THIS AREA...STRONG WINDS AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING
WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE THREAT FOR STRONG
STORMS SHOULD BEGIN TO DIMINISH BY AROUND 7 TO 8 PM.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 4, 5:15 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT MON JUN 4 2007

MSZ018-042315-
BOLIVAR MS-
515 PM CDT MON JUN 4 2007

...STRONG THUNDERSTORM MOVING INTO BOLIVAR COUNTY...A STRONG
THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WIND TO 40
MILES AN HOUR AND DANGEROUS CLOUD TO GROUND LIGHTNING WAS LOCATED 14
MILES WEST OF ROSEDALE AT 515 PM CDT...MOVING SOUTHEAST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN BOLIVAR COUNTY...INCLUDING THE CITIES OF CLEVELAND...
ROSEDALE...SHAW AND SHELBY...SHOULD MONITOR THIS STORM CLOSELY.

OLB
Special weather statement, Jun 4, 5:15 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT MON JUN 4 2007

MSZ018-042315-
BOLIVAR MS-
515 PM CDT MON JUN 4 2007

...STRONG THUNDERSTORM MOVING INTO BOLIVAR COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY
WIND TO 40 MILES AN HOUR AND DANGEROUS CLOUD TO GROUND LIGHTNING WAS
LOCATED 14 MILES WEST OF ROSEDALE AT 515 PM CDT...MOVING SOUTHEAST
AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN BOLIVAR COUNTY...INCLUDING THE CITIES OF CLEVELAND...
ROSEDALE...SHAW AND SHELBY...SHOULD MONITOR THIS STORM CLOSELY.

OLB
Special weather statement, Jun 4, 7:02 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT MON JUN 4 2007

ARZ074-075-050030-
ASHLEY AR-CHICOT AR-
702 PM CDT MON JUN 4 2007

...STRONG THUNDERSTORMS DRIFTING EAST ACROSS PORTIONS OF ASHLEY AND
CHICOT COUNTIES IN SOUTHEAST ARKANSAS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF PARKDALE AT 702
PM CDT...MOVING EAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN ASHLEY AND CHICOT COUNTIES...INCLUDING THE CITY OF
EUDORA...SHOULD MONITOR THIS STORM CLOSELY.

BYB

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.